• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Abilify - for those it helped - how?

T

Trainur

Guest
Or actually any psychosis drug for that matter -- did it help you? Specifically, I'm asking people who only had negative symptoms and took it.

How on earth did it make you want to go out etc like how have they invented a behaviour pill? I can understand mental symptoms like hallucinations being treated with a drug because drugs themselves are mental alterations and can cause hallucinations/delusions etc. But for thought/emotion led behavior like choosing to be reclusive or not how did the drug make you stop being that way?

Also if you're good at describing how it made you feel I'd be interested in that too. In the sense that however it makes you feel changes you and is how the drug is actually meant to be working.
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
It was about 9 years ago that I took Abilify, but I can't recall it helping any "negative" type symptoms at all.
In fact, i'd say it made me worse because I felt so exhausted taking it.
Perhaps the dose I was on was too high, i'm not sure - but it made me feel emotionally very numb and unable to access my feelings.
In terms of more cognitive functioning, it didn't affect me as bad as other anti-psychotics i'd been on. I was somewhat more able to learn and remember things (I was studying for my GCSEs at the time).
But on the whole, it didn't exactly make me want to go out in the world much.

Maybe some other members here might have had other experiences that are more positive than mine and/or more recent.
 
T

Trainur

Guest
Yeah I think I've gotten physical exhaustion also. And right the emotionally numb I agree - like as if you're forgetting it as soon as you think of the emotion and rethink of it then forget immediately. I'll have to prove to them I don't have any of the three positive symptoms. Even then these blockheads will guess that it's working without any regard to thought or emotion improving (things). Thanks.

Clearly this bad side effect of emotionally forgetting/emotional blocking/reducing is one of the ways or a sign of how it reduces hallucination, delusion and therefore thought disorder. (If thought disorder even is a distinctive whole thing despite it only recognised through speech rather than thought itself (another example of it being unscientific, this field) it must come from having delusions). Seems dangerous to take something designed for that when you don't have that in the slightest - not one hallucination or delusional thought. And I should know because whilst taking abilify a high amount or suddenly shifting I was speaking in gibberish when tired and at one poitn found myself thinking something like my sister was a god - just proper delusion. So now having that one minute of a delusional thought i know what it is and know Ive basically never had delusional thought.
 
Last edited:
T

Trainur

Guest
Is there anyone out there who thinks it did help them with purely negative symptoms somehow? Again, given they didn't have delusional thought/hallucinations in the first place, preferably.
 
C

CavaJ

New member
Joined
Apr 12, 2015
Messages
2
Hi there, I stopped taking abilify last August as I was moving countries for University, although my psychiatrist had advised me not to. I had been diagnosed with psychosis around May/June the year before last. I took abilify for over a year and I would say that intially it made me feel sort of exhausted.

The one positive thing I can say about abilify is that it did help with my delusions, hallucinations and the voices that I felt were attacking me at the time. I was unsure when I first started taking them whether or not they were actually helping.

Also for me, when I was psychotic, I felt as though someone else had taken over my thoughts, emotions and body. It was as though I was there, but it wasn´t me inside. I would say that over time, abilify helped with this aspect.

I was taking three other types of medication at the time, so I can´t truly say what each one did, but I remember how I felt after taking them. With abilify, the side effects for me were, exhaustion, tiredness, shaking (I had to take other medication to prevent myself from constantly shaking all the time).

I started on 15mg and as I improved, it was lowered to 10mg. You do notice the difference when the dosage is lowered, but I would say that it´s something that helps over time.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
14,856
HI, CavaJ,


I'm glad there is a fellow side affect sufferer out there with side affect of Abilify - shaking. Over a time, and when I have been on 25ml, the shaking becomes noticeable, within me, now I queried this with the GP, and I said that over time I'll note that I'll shake, and he just put it down to Anxieties. Well, I don't think so, I think it is the fact on 25ml of Abilify, however, I didn't know that there was other medication in which one can take to prevent the shakiness happen all the time. I think I' might ask the GP again, and verirfy that it isn't just the anxiety causing it, and that's the med, if I can't get anywhere, I might then seek a referral. It has been since 2012, I have been on 25ml, and the shaking does become ridiculous, especially, when I'm holiding a piece of paper, believe it or not, and I'll shake. I know i'll have communication difficuties, I'm fine about that, I'm not always anxious about the communication problem side of things.


Anyway, I'm pleased to be aware now that there is another medication one can take, to help with the shaking, as I say, I might well check with the GP again.



Take care, now,



Natalie.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
14,856
Hi CavaJ,


I wonder if you could possibly help me out with this on a further note, I should like to know the name of that medication which you took, in order to help you for the shaking, on Abilify, - thanks, in advance?



Natalie.
 
C

CavaJ

New member
Joined
Apr 12, 2015
Messages
2
Hi there,
Ofcourse, I took Trankimazin 0.5 mg (alprazolam) and Aklneton 2mg (biperiden). I would speak to your GP about both as they will know what´s best for you.
I´ve also added two links below just to show what each drug is "theoretically" used for.
I really hope this helps and you get the medication you need to stop the shaking. I´m amazed you have been able to cope for three years without something to combat the side-effects of abilify.
Hopefully one of these will work and you will be feeling better soon.

CavaJ

Alprazolam: Uses, Dosage, Side Effects - Drugs.com
What is Akineton (biperiden hydrochloride)? - Gastrointestinal Agent - Sharecare
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
14,856
Thanks, CavaJ,


I'm going to when I'm at my GP surgery next; or at some point look into the two side affect meds, and he might well have to referr me onto the p doctor mental health unit. However, I also take note, within me, that, when we have the colder climates, and believe me, to run two boilers in a very big house is very costly, so during the day, in the colder not so milder climbs, and maybe at night during the evening as well, and along with my own anxieties levels, depending, the shaking will flare up something chronic. I do suffer with reynolds condiiton as well.



Thanks again, and I will attempt via my GP surgery to mention or show them the two side affect medication names, and I'll note what the GP will come back to me with.


For the moment, the weather is very mild, and bright, so my hands aren't shaking terribly.



Natalie.
 
Thread starter Similar threads Forum Replies Date
Sammyjames97 Psychosis Forum 15
Similar threads
Anyone on abilify?
Top